Michigan, 2015

Winter Weather in Michigan, February 8 to 9, 2015

February 8 to 9, 2015 · NWS MQT · 1 event in 1 county or zone

An upper level disturbance moving through the area helped generate moderate lake effect snow showers in Marquette County on the 8th and 9th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

An upper level disturbance moving through the area helped generate moderate lake effect snow showers in Marquette County on the 8th and 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 7, 9:06 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 7, 9:06 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
906 PM EST SAT FEB 7 2015

.UPDATE...
ISSUED AT 902 PM EST SAT FEB 7 2015

WEATHER HAS BECOME QUIET THIS EVENING. WIDESPREAD SNOW OVER THE EAST
MAY HAVE TAPERED OFF AS A MIX OF SLEET OR FREEZING RAIN...BUT BASED
ON RADAR ECHOES THAT IS LIKELY FINISHED UP AS WELL. ADVY WILL EXPIRE
ON TIME. HAVE HAD SOME REPORTS OF LGT SLEET AND LGT FREEZING DRIZZLE
ALONG WI BORDER AND BASED ON VSBY FM KLNL TO KMNM THAT MAY STILL BE
ONGOING. A WEAK AREA OF LIFT IN LOW-MID LEVELS COMES THROUGH UNTIL
MIDNIGHT AND THIS MAY ENHANCE WHATEVER LIGHT PRECIP IS
OCCURRING...ESPECIALLY IN AREAS WHERE EASTERLY FLOW UPSLOPES OVER
CNTRL CWA AND THE KEWEENAW. OVERALL COOLING TEMPS BLO INVERSION
SHOULD TRANSITION MOST OF THIS LGT FREEZING PRECIP BACK TO
FLURRIES/LGT SNOW...THOUGH COVERAGE IS EXPECTED TO BE LOW. WILL KEEP
PATCHY FZDZ IN GRIDS FOR SCNTRL CWA UNTIL AFTER MIDNIGHT. TEMPS
TONIGHT WILL SHOW LARGE RANGE...WITH LOWEST TEMPS OVER FAR EAST /DOWN
INTO THE SINGLE DIGITS/ WHERE EAST WINDS WILL BRING IN COOLING OFF
ONTARIO. THICKER LOW CLOUDS WILL KEEP READINGS WELL INTO THE TEENS
OVER WEST HALF OF CWA.

AREA OF DEEPER MOISTURE H8-H7 LURKING JUST NORTH OF LK SUPERIOR
SINKS SOUTH OVER LK SUPERIOR AND EVENTUALLY NORTHERN UPR MICHIGAN ON
SUNDAY MORNING AS H7 WINDS BECOME NORTHWEST. AS THIS OCCURS...A WEAK
LAKE ENHANCED SETUP SHOULD DEVELOP ON THE KEWEENAW LATE TONIGHT AND
OVER NCNTRL UPR MICHIGAN INTO SUNDAY MORNING WITH MORE FAVORABLE
UPSLOPE FLOW AND CONTINUED COOLING IN MOIST LAYER AS TEMPS AT TOP OF
INVERSION FALL BLO -15C. THOUGH POPS ARE HIGH...SNOW AMOUNTS WILL BE
LIGHT DUE TO INVERSION STAYING BLO 4KFT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 355 PM EST SAT FEB 7 2015

THE NAM LOOKS TO HAVE BEEN CORRECT...AT LEAST PARTIALLY...BRINGING
IN A THIN BAND OF FREEZING RAIN OR SLEET INITIALLY OVER PORTIONS OF
W UPPER MI THIS AFTERNOON. HAD A REPORT OF AROUND 25 MIN OF FREEZING
RAIN CHANGING INTO SLEET 4MI E OF SILVER CITY IN ONTONAGON. GIVEN
THE LIMITED DURATION ANTICIPATED...COVERED THE MIXED PRECIP WITH AN
SPS. COULD SEE THE HIGHER REFLECTIVITY SLIDING ACROSS LAKE SUPERIOR
FROM 16-18Z AT AROUND 20KTS. ANOTHER POCKET OF FREEZING RAIN WAS
REPORTED AROUND L'ANSE SHORTLY BEFORE 21Z...ONCE AGAIN ASSOCIATED
WITH HIGHER REFLECTIVITY.

THE OVERALL IDEA OF THE HIGHEST SNOW AND LOWEST VIS ACROSS THE N
TIER OF UPPER MI STILL LOOKS REASONABLE...AS THE BULK OF SNOW EXITS
TO THE NE LATE THIS AFTERNOON/EARLY THIS EVENING. WILL KEEP THE
WINTER WEATHER ADVISORY HEADLINES AS IS FOR NOW...AS THE FOCUS
SHIFTS TO E ALGER AND LUCE COUNTIES...AS WELL AS THE N HALF OF THE
KEWEENAW PENINSULA. CURRENTLY SEEING A BREAK IN THE STEADY SNOW OVER
THE NW SECTOR. THIS SHOULD FILL BACK IN PRIOR TO 00Z...BUT WITH
INVERSION HEIGHTS AROUND 4KFT AND A SLIVER OF THE DGZ SHOWING BELOW
3KFT...EXPECT SLR VALUES TO STAY AROUND 10-15:1. LOOK FOR ONLY SOME
IMPROVEMENT IN THE SNOW COVERAGE TOWARD DAYBREAK FROM THE KEWEENAW
THROUGH MARQUETTE COUNTY. THIS WILL BE AS WINDS SHIFT MORE OUT OF
THE SE...PUSHING ANY DOMINANT BAND FROM THE N PORTIONS OF KEWEENAW
COUNTY AND OVER CENTRAL LAKE SUPERIOR MORE ACROSS CMX AND THE HURON
MOUNTAINS THROUGH BIG BAY AND DOWN TOWARDS NEGAUNEE/ISHPEMING. WHILE
THERE COULD STILL BE SOME FREEZING DRIZZLE FAR S CENTRAL AROUND
DAYBREAK SUNDAY...THE CHANCE LOOKS VERY SMALL. WILL KEEP JUST A
MENTION IN THE FCST...ALTHOUGH THE BEST CHANCE OF PRECIP WILL
REMAIN ACROSS THE N.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 434 PM EST SAT FEB 7 2015

AFTER THE CURRENT TEMPORARY PATTERN CHANGE OVER NAMERICA...DURING
THE LONG TERM...AN AMPLIFIED FLOW PATTERN WILL AGAIN SET UP...
FEATURING A RETURN OF A STRONG WRN NAMERICA RIDGE AND DEEP ERN
NAMERICA TROF. THIS PATTERN LOOKS LIKE IT WILL BE QUITE STABLE...
PERSISTING OUT INTO THE LATE MONTH PERIOD. OUT 10 DAYS FROM NOW...
THE CROSS POLAR FLOW INTO THE ERN TROF BECOMES MORE DIRECT. SO...
THERE WILL BE A STEADY FLOW OF ARCTIC AIR INTO THE ERN TROF.
THUS...A MOSTLY BLO NORMAL TEMP REGIME WILL BE SETTING IN FOR UPPER
MI DURING TODAYS LONG TERM PORTION OF THE FCST...AND THIS WILL
LIKELY EXTEND OUT PAST MID MONTH. HOWEVER...WHILE THERE MAY BE SOME
QUICK SHOTS OF BITTER COLD AIR INTO UPPER MI OVER THE NEXT COUPLE OF
WEEKS...THE CONFIGURATION OF THE REDEVELOPING RIDGE/TROF PATTERN
OVER NAMERICA LOOKS TO TRANSPORT THE COLDEST AIR MOST PERSISTENTLY
ON TRAJECTORIES PASSING JUST NE OF HERE. AS FOR PCPN...AS HAS BEEN
THE CASE SO FAR THIS YEAR...THIS PATTERN WILL NOT FEATURE ANY
SIGNIFICANT PCPN EVENTS FOR UPPER MI. EARLY WEEK WILL MOSTLY BE DRY
WITH NEAR NORMAL TEMPS. THEN...BEFORE THE WRN RIDGE BUILDS...THERE
WILL BE ONE SYSTEM OF PACIFIC ORIGIN ARRIVING MIDWEEK...AND THIS
WILL OFFER THE BEST POTENTIAL OF A WIDESPREAD LIGHT SNOW.
THEREAFTER...UPPER MI WILL BE PERIODICALLY AFFECTED BY SHORTWAVES
DIVING SE DOWNSTREAM OF THE WRN RIDGE AND INTO THE ERN TROF. THE
PASSAGE OF THE MIDWEEK SYSTEM WILL ALSO RESTART LES AS MUCH COLDER
AIR RETURNS.

BEGINNING SUN NIGHT THRU TUE MORNING...BEHIND DEPARTING SHORTWAVE...
SIGNIFICANT DRYING ALOFT OCCURS SUN NIGHT/MON MORNING...LEAVING ANY
PRECIPITATION TIED TO LAKE EFFECT AND UPSLOPE FORCED AREAS UNDER LOW-
LEVEL WINDS THAT WILL BACK FROM NE TO N. INVERSION WILL BE VERY
LOW...2-3KFT...BUT WITH INVERSION BASE TEMP OF -13 TO -14C...THERE
WILL LIKELY BE SOME LIGHT LES/FLURRIES OFF THE LAKE. WINDS WILL BACK
NW DURING THE DAY MON BEFORE VEERING TOWARD THE N AGAIN MON NIGHT.
WITH TEMPS AT INVERSION BASE RISING 1 OR 2C MON NIGHT/TUE MORNING...
LIGHT LES SHOULD END...BUT WOULDN'T BE SURPRISED IF A FEW FLURRIES
STILL LINGER.

FOR TUE/WED...ATTENTION TURNS TO SHORTWAVE THAT MOVES ONSHORE OVER
THE PACIFIC NW SUN NIGHT/EARLY MON. THAT WAVE WILL REACH THE WRN
GREAT LAKES TUE NIGHT AND WILL BE QUICKLY FOLLOWED BY A SECOND
STRONGER SHORTWAVE DIVING SE INTO THE UPPER GREAT LAKES WED
DOWNSTREAM OF THE BUILDING WRN NAMERICA RIDGE. THE FIRST WAVE WILL
BRING A PERIOD OF WAA/ISENTROPIC ASCENT W TO E ACROSS THE AREA TUE
AFTN/EVENING...RESULTING IN WHAT SHOULD BE A WIDESRPEAD SNOWFALL...
PROBABLY 2-3 TO MAYBE 4 INCHES BASED ON MIXING RATIOS AROUND 2G/KG
AVBL AT 725-750MB. LIKELY POPS APPEAR WARRANTED GIVEN THE MODEL
CONSISTENCY OF THIS FEATURE FOR SEVERAL DAYS. MUCH OF THE DEEP
MOISTURE WILL EXIT WITH THE FIRST WAVE DESPITE THE SECOND SE DIVING
WAVE BEING STRONGER. 850MB TEMPS WILL FALL FROM -12 TO -14C WED
MORNING TO AROUND -24C BY THU MORNING...LEADING TO A TRANSITION TO
NW FLOW LES WED AND TO N FLOW LES WED NIGHT WHICH WILL PROBABLY BE
MDT TO HVY FOR A TIME AS MOST GUIDANCE SHOWS A PERIOD OF DEEP LAYER
FORCING AND DEEPER MOISTURE FOR A TIME. BLUSTERY WINDS/BLSN WILL
ALSO BECOME AN ISSUE WITH THE LES. THE GFS WINDS UP A FAIRLY TIGHT
CIRCULATION OVER THE LAKE WHICH WOULD LEAD TO STRONGER WINDS AND
MORE SIGNIFICANT PROBLEMS WITH BLSN/LOW VIS WED AFTN/NIGHT. EVEN
SO...AS IT STANDS NOW...EXPECT ROUGH CONDITIONS NEAR LAKE SUPERIOR
WED NIGHT WITH LES/WINDS/BLSN. N FLOW LES WILL CONTINUE THRU THU
MORNING AND THEN WINDS WILL SLOWLY BEGIN TO BACK NW. LES WILL ALSO
WIND DOWN THU AS INVERSION FALLS. WHILE THERE MAY BE DECENT LES
CONTINUING THRU THU MORNING INTO NCNTRL UPPER MI...THE DGZ WILL BE
ELIMINATED BY THE COLD AIR MASS...SO SNOW ACCUMULATIONS WILL BE
LIGHT. HOWEVER...THE SMALL SNOWFLAKES WILL BE VERY EFFECTIVE VIS
REDUCERS.

FRI/SAT...TIMING/STRENGTH OF FOLLOWING SHORTWAVES DIVING SE IS
UNCERTAIN. HOWEVER...TEMPS SHOULD REMAIN COLD ENOUGH TO SUPPORT
CONTINUED LES...THOUGH THE LES WILL BE SHIFTING AS WINDS BACK AHEAD
OF SHORTWAVE AND THEN VEER AFTER PASSAGE. IT APPEARS THE NEXT
SHORTWAVE WILL PASS AT SOME POINT FRI NIGHT/SAT...BRINGING AN
INCREASE IN LES AND ANOTHER SHOT OF COLDER AIR.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 652 PM EST SAT FEB 7 2015

LGT SNOW AND MIXED SLEET/SNOW/FREEZING RAIN HAS MOVED EAST OF ALL
TAF SITES. LEFT IN ITS WAKE IS LOW CIGS WITH LITTLE PRECIP AS EAST
WINDS PERSIST ON SOUTHERN EDGE OF HIGH PRESSURE SYSTEM OVER ONTARIO.
EXPECT SOME FLURRIES OR MAYBE FREEZING DRIZZLE THROUGH THE NIGHT BUT
COVERAGE WILL BE LIMITED AND ANY VSBY REDUCTION WILL NOT BE A
PREVAILING CONDITION. ON SUNDAY...LAKE EFFECT SNOW MOVES INTO KCMX
IN THE MORNING AND THERE COULD BE SOME PERIODS OF IFR VSBY.
OTHERWISE...EXPECT HIGHER IFR TO LOWER MVFR CIGS TO PREVAIL AT THE
TAF SITES WITH AN INCREASE OF AT LEAST LGT LAKE EFFECT SNOW SHOWERS
WITH MVFR VSBY AT KIWD AND KSAW IN THE AFTN.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 216 PM EST SAT FEB 7 2015

OUR STEADY E TO NE WINDS WILL SLOWLY DIMINISH SUNDAY...WITH A FEW
GALE FORCE GUSTS NEARING 35KS OVER FAR W AND CENTRAL LAKE SUPERIOR.
BEFORE THEN...EXPECT FREEZING SPRAY TO BE HEAVY AT TIMES /ESPECIALLY
CENTRAL/.

LAKE SUPERIOR WILL BE STUCK BETWEEN HIGH PRESSURE OVER SOUTHERN
HUDSON BAY/N ONTARIO...AND A LOW STRETCHING FROM SD THROUGH IA. LOOK
FOR THE LOW TO TRACK ACROSS THE OH VALLEY SUNDAY. AT THE SAME TIME
THE HIGH TO THE N WILL BUILD ACROSS QUEBEC SUNDAY AND MONDAY...WHILE
SHIFTING A RIDGE ACROSS LAKE SUPERIOR SUNDAY NIGHT AND MONDAY. THE
RIDGE WILL LINGER MONDAY NIGHT INTO TUESDAY AS AN ADDITIONAL AREA OF
HIGH PRESSURE SLIDES W TO E ACROSS ONTARIO. A LOW ACROSS THE DAKOTAS
TUESDAY WILL DRIFT ACROSS LAKE SUPERIOR DURING THE DAY
WEDNESDAY...BEFORE EXITING ACROSS THE LOWER GREAT LAKES WEDNESDAY
NIGHT. LARGE HIGH PRESSURE ACROSS MANITOBA WEDNESDAY NIGHT WILL THEN
SHIFT TO ONTARIO AND W LAKE SUPERIOR BY THE END OF THE DAY THURSDAY.
IN BETWEEN THE EXITING LOW AND NEARING HIGH WEDNESDAY NIGHT...NW
GALES OF 35-40KTS WILL BE POSSIBLE ACROSS LAKE SUPERIOR.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST SUNDAY FOR LSZ264-
     266.

LAKE MICHIGAN...
NONE.
&&

UPDATE...JLA
SHORT TERM...KF
LONG TERM...ROLFSON
AVIATION...JLA
MARINE...KF
Hazardous weather outlook, Feb 7, 10:04 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1004 PM EST SAT FEB 7 2015

MIZ001>007-013-014-084-085-090315-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1004 PM EST SAT FEB 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIDESPREAD SNOW IS EXPECTED TUESDAY NIGHT WITH A FEW INCHES OF SNOW
ACCUMULATION POSSIBLE. MODERATE LAKE EFFECT SNOW WILL THEN DEVELOP
WEDNESDAY AND CONTINUE INTO THURSDAY. THE SNOW MAY BE HEAVY AT TIMES
WEDNESDAY NIGHT. IN ADDITION...GUSTY NORTHWEST TO NORTH WINDS WILL
COMBINE WITH THE SNOW TO PRODUCE CONSIDERABLE BLOWING SNOW AND
SHARPLY REDUCED VISIBILITIES WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL TO THE
NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT
SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.

MIZ009>012-090315-
GOGEBIC-IRON-DICKINSON-MENOMINEE-
1004 PM EST SAT FEB 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TONIGHT

FREEZING DRIZZLE IS EXPECTED INTO THE OVERNIGHT HOURS. UNTREATED
ROADS MAY BE SLIPPERY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIDESPREAD SNOW IS EXPECTED TUESDAY NIGHT WITH A FEW INCHES OF SNOW
ACCUMULATION POSSIBLE. MODERATE LAKE EFFECT SNOW WILL THEN DEVELOP
WEDNESDAY AND CONTINUE INTO THURSDAY FOR THE LAKE SUPERIOR SNOW
BELTS FAVORED BY NORTHWEST TO NORTH WINDS. THE LAKE EFFECT SNOW MAY
BE HEAVY AT TIMES WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
FREEZING DRIZZLE TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.

LSZ162-240>251-263>267-090315-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1004 PM EST SAT FEB 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TONIGHT

A FEW EASTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT...
MAINLY OVER CENTRAL LAKE SUPERIOR.

HEAVY FREEZING SPRAY IS EXPECTED OVER PORTIONS OF CENTRAL AND EASTERN
LAKE SUPERIOR TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND
OPEN WATERS FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY FREEZING SPRAY IS EXPECTED OVER PORTIONS OF CENTRAL AND EASTERN
LAKE SUPERIOR SUNDAY MORNING. SEE THE LATEST MARINE WEATHER MESSAGE
AND OPEN WATERS FORECAST FOR FURTHER DETAILS.

NORTH GALES OF 35 TO 40 KNOTS ARE POSSIBLE ACROSS CENTRAL AND
EASTERN LAKE SUPERIOR WEDNESDAY NIGHT. HEAVY FREEZING SPRAY IS ALSO
POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...MAINLY OVER
CENTRAL AND EASTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-090315-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1004 PM EST SAT FEB 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Special weather statement, Feb 7, 10:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1000 PM EST SAT FEB 7 2015

MIZ009>012-080700-
GOGEBIC-IRON-DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRONWOOD...IRON RIVER...IRON MOUNTAIN...
MENOMINEE
1000 PM EST SAT FEB 7 2015

...FREEZING DRIZZLE INTO THE OVERNIGHT HOURS...

LIGHT FREEZING DRIZZLE HAS BEEN REPORTED ALONG THE WISCONSIN BORDER
THIS EVENING. EXPECT THE FREEZING DRIZZLE TO TRANSITION TO FLURRIES
OR LIGHT SNOW LATER TONIGHT. UNTREATED ROADS AND SIDEWALKS ARE
SLIPPERY. IF YOU PLAN TO TRAVEL INTO THE OVERNIGHT HOURS...USE
CAUTION AND BE PREPARED FOR CHANGING ROAD CONDITIONS.

JLA
Local storm report, Feb 7, 10:17 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1017 PM EST SAT FEB 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     FREEZING RAIN    IRON MOUNTAIN           45.83N 88.06W
02/07/2015  E0.00 INCH       DICKINSON          MI   PUBLIC

            FREEZING DRIZZLE REPORTED IN IRON MOUNTAIN.
            UNTREATED SIDEWALKS AND ROADS ARE GLAZED.
            VERY SLIPPERY. REPORT VIA SOCIAL MEDIA.

&&

JSS
Local storm report, Feb 7, 10:40 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1040 PM EST SAT FEB 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FREEZING RAIN    3 E PEAVY FALLS DAM     46.00N 88.16W
02/07/2015  E0.00 INCH       IRON               MI   TRAINED SPOTTER

            THIN COAT OF GLAZE REPORTED ON VEHICLE.
            REPORT VIA SOCIAL MEDIA.

&&

JSS
Local storm report, Feb 7, 11:07 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1107 PM EST SAT FEB 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     FREEZING RAIN    ISHPEMING               46.49N 87.66W
02/07/2015  E0.00 INCH       MARQUETTE          MI   PUBLIC

            FREEZING DRIZZLE OBSERVED IN ISHPEMING.
            LIGHT GLAZE REPORTED IN ISHPEMING. SIDEWALKS
            ARE SLIPPERY.

&&

JSS
Local storm report, Feb 7, 11:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1111 PM EST SAT FEB 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     FREEZING RAIN    4 NE NEGAUNEE           46.53N 87.55W
02/07/2015  M0.00 INCH       MARQUETTE          MI   OFFICIAL NWS OBS

            LIGHT FREEZING DRIZZLE BEGAN AT WFO
            MARQUETTE AT 22:45 P.M. EST. A THIN GLAZE
            WAS OBSERVED ON THE SNOWBOARD. FREEZING RAIN
            DURATION 15 MINUTES.

&&

JSS
Special weather statement, Feb 7, 11:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1128 PM EST SAT FEB 7 2015

MIZ001>006-009>013-084-080900-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING...
IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...
GLADSTONE...KENTON...SIDNAW
1128 PM EST SAT FEB 7 2015

...FREEZING DRIZZLE OVER MUCH OF UPPER MICHIGAN INTO THE OVERNIGHT
HOURS...

FREEZING DRIZZLE HAS EXPANDED OVER MUCH OF UPPER MICHIGAN SINCE THE
MIDDLE OF THE EVENING. EXPECT THE FREEZING DRIZZLE TO SLOWLY CHANGE
TO FLURRIES AND LIGHT SNOW LATE TONIGHT...BUT THERE WILL LIKELY BE A
THIN GLAZE OF ICE ACCUMULATION ON OBJECTS SUCH AS CAR WINDSHIELDS AND
ALSO ON SIDEWALKS AND UNTREATED ROADS. USE CAUTION WHEN TRAVELING
OVERNIGHT.

JLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Marquette

When
February 8, 12:00 AM EST to February 9, 6:00 AM EST
Where
Marquette forecast zone
Reported by
Official NWS Observations
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Storm total lake effect snowfall amounts over 24 hours included 9.2 inches at the National Weather Service in Negaunee Township and 8.6 inches six miles northwest of Ishpeming.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558291.